MAUDE Adverse Event Report: SYNTHES GMBH LARGE QUICK COUPLING; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH LARGE QUICK COUPLING; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 338.49
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d1, d2, d3, d4, g5 ¿ 510k: this report is for an unk - screws: spine/unknown lot.Part and lot numbers are unknown; udi number is unknown.D2b: additional product code: d4: udi: (01)gtin unavailable, product made prior to gtin compliance date d6b: part of the screw remained in the patient¿s bone; device not considered explanted.D9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.D9: complainant part is not expected to be returned for manufacturer review/investigation.A1: patent identifier: e3: reporter is a j&j employee.E3: reporter is a j&j sales representative.G4: device is not distributed in the united states but is similar to device marketed in the usa.H6: health effect ¿ clinical code e2402 used to capture - h3, h4, h6: a review of the device history record has been requested.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, that the large quick coupling  got stuck in the female part of the power drill.There were no patient consequences or outcomes.This report is for one (1) large quick coupling this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Part # 338.49, synthes lot # ma1080, supplier lot # ma1080, release to warehouse date: 16 oct 2012, supplier: (b)(4).No ncrs were generated during production.Service and repair evaluation: the customer reported that 338.49, large quick coupling was got stuck in female part of power drill.The repair technician reported device failed cosmetic test, device was dented and device will not be repaired.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is damaged component.The item will be forwarded to customer quality.The evaluation was confirmed.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LARGE QUICK COUPLING
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18184622
Report Number8030965-2023-14664
Device Sequence Number15356351
Product Code FZX
UDI-Device Identifier10886982193513
UDI-Public(01)10886982193513
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number338.49
Device Lot NumberMA1080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DRILL BITS
Patient SexUnknown